Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 7, 2007, 2:57 PM MST for 7 counties in Montana. It took effect at Jan 8, 2007, 12:00 AM MST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 7, 2007, 2:57 PM MST (21:57 UTC)
- In effect from
- Jan 8, 2007, 12:00 AM MST
- Expired
- Jan 8, 2007, 5:46 PM MST
- In force
- 18 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 101 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 9:55 AM MST | HIGH SUST WINDS 41 | 2 E Fort Peck, MT | EAST OF FORT PECK DAM. |
| Jan 8, 1:00 PM MST | HIGH SUST WINDS 40 | 10 S Vida, MT | SUSTAINED WINDS ABOUT 40 MPH FROM 11 AM TO 1 PM. PEAK GUST 50 MPH AT 1125 AM. COW CREEK DOT. |
| Jan 8, 2:25 PM MST | HIGH SUST WINDS 43 | 8 Nw Lindsay, MT | LINDSAY DIVIDE DOT. |
| Jan 8, 3:00 PM MST | NON-TSTM WND GST 40 | 15 E Crow Rock, MT | SUSTAINED WIND ESTIMATED AT 40 MPH FROM 3-4 PM. |
| Jan 8, 3:00 PM MST | NON-TSTM WND GST 65 | 2 Sse Saint Phillip, MT | SMALL BRANCHES DOWN. DIFFICULT TO WALK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 072157 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 257 PM MST SUN JAN 7 2007 .A STRONG LOW PRESSURE WILL MOVE RAPIDLY SOUTHEAST ACROSS SOUTHERN CANADA LATE TONIGHT AND MONDAY. THIS WILL MIX INCREASINGLY STRONG NORTHWEST WINDS ALOFT TO THE SURFACE. MTZ021-060-081100- /O.UPG.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/ /O.NEW.KGGW.HW.W.0002.070108T0700Z-070109T0100Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 257 PM MST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. THIS SUPERSEDES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. SOUTHWEST WINDS WILL BE STEADILY INCREASING TONIGHT...REACHING 30 TO 40 MPH WITH GUSTS TO 60 MPH AFTER MIDNIGHT. EXPECT THE WINDS TO BECOME NORTHWEST BUT CONTINUE AT THE SAME SPEEDS THROUGH MONDAY AFTERNOON. THE WIND SHOULD RAPIDLY DIMINISH MONDAY EVENING. PERSONS GOING OUTSIDE OR PLANNING TRAVEL SHOULD BEWARE OF VERY STRONG WIND GUSTS...AND POTENTIALLY DANGEROUS CONDITIONS TO BE OUTSIDE OR TRAVELING IN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ016>020-022>027-059-061-062-081100- /O.EXT.KGGW.HW.A.0002.070108T1300Z-070109T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM... CULBERTSON 257 PM MST SUN JAN 7 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL MONDAY MORNING THROUGH MONDAY AFTERNOON. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 65 MPH POSSIBLE...FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE WIND SHOULD RAPIDLY DIMINISH MONDAY EVENING. PERSONS GOING OUTSIDE OR PLANNING TRAVEL MONDAY SHOULD BEWARE OF VERY STRONG WIND GUSTS...AND POTENTIALLY DANGEROUS CONDITIONS TO BE OUTSIDE OR TRAVELING IN. VERY STRONG WIND IS POSSIBLE LATE TONIGHT AND MONDAY. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH LATE TONIGHT OR EARLY MONDAY MORNING. WIND GUSTS TO 65 MPH ARE POSSIBLE ON MONDAY. THE STRONG WIND IS EXPECTED TO RAPIDLY DIMINISH MONDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SIMONSEN
3 follow-up statements
000 WWUS75 KGGW 081027 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 327 AM MST MON JAN 8 2007 MTZ016>020-024-059-061-062-081130- /O.CAN.KGGW.HW.A.0002.070108T1300Z-070109T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...WHITEWATER...OPHEIM... CULBERTSON 327 AM MST MON JAN 8 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH DAMAGING WIND IS NOT EXPECTED...NORTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED TODAY. THE STRONG WIND WILL DIMINISH EARLY THIS EVENING. $$ MTZ022-023-025>027-081900- /O.UPG.KGGW.HW.A.0002.070108T1300Z-070109T0100Z/ /O.EXB.KGGW.HW.W.0002.070108T1500Z-070109T0100Z/ GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY... TERRY...WIBAUX 327 AM MST MON JAN 8 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE TO 3O TO 40 MPH THIS MORNING...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE THIS AFTERNOON. THE STRONG WIND WILL DIMINISH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ021-060-081900- /O.EXT.KGGW.HW.W.0002.000000T0000Z-070108T1900Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 327 AM MST MON JAN 8 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS MORNING WILL TURN INTO THE NORTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WIND IS EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. PERSONS GOING OUTSIDE OR PLANNING TRAVEL SHOULD BEWARE OF VERY STRONG WIND GUSTS...AND POTENTIALLY DANGEROUS CONDITIONS TO BE OUTSIDE OR TRAVELING IN. $$ BOGEL
000 WWUS75 KGGW 081648 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 948 AM MST MON JAN 8 2007 MTZ021-060-081800- /O.CAN.KGGW.HW.W.0002.000000T0000Z-070108T1900Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 948 AM MST MON JAN 8 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH DAMAGING WIND IS NOT EXPECTED...NORTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED TODAY. THE STRONG WIND WILL DIMINISH EARLY THIS EVENING. $$ MTZ022-023-025>027-090100- /O.CON.KGGW.HW.W.0002.000000T0000Z-070109T0100Z/ GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY... TERRY...WIBAUX 948 AM MST MON JAN 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. NORTHWEST WIND WILL INCREASE TO 3O TO 40 MPH THIS MORNING...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE THIS AFTERNOON. THE STRONG WIND WILL DIMINISH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KGGW 090046 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 546 PM MST MON JAN 8 2007 MTZ022-023-025>027-090200- /O.CAN.KGGW.HW.W.0002.000000T0000Z-070109T0100Z/ GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY... TERRY...WIBAUX 546 PM MST MON JAN 8 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS HAVE BEGUN TO DIMINISH AND WILL BECOME MUCH LIGHTER THIS EVENING. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ TFJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 7, 10:15 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 7, 10:15 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1015 AM MST SUN JAN 7 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY... 12Z KGGW SOUNDING SHOWING THE COOLER AIRMASS AT ALL LEVELS THAT ARRIVED HERE LAST NIGHT...BUT WARM ADVECTION ALREADY STARTING NOW...ASSOCIATED WITH THE WEATHER SYSTEM IN BC. WILL ADJUST MORNING CLOUD COVER AND SKIES CLEAR IN OUR EAST...BUT A LARGE SHIELD OF MID-HIGH CLOUDS ENTERING OUR WEST. WARM ADVECTION MOISTURE LOOKS FAIRLY IMPRESSIVE WITH THIS SYSTEM...AND MODELS CONTINUE TO SHOW MODERATELY STRONG LIFT AND MOISTURE INCREASING WITH THIS AS IT MOVES INTO OUR AREA THIS AFTERNOON.SIGNIFICANT AREA OF MEAN RH OVER 90 PCT THIS AFTERNOON. MID- SHIFT INCREASED POPS QUITE A BIT WHICH LOOKS GOOD...BUT EXPAND FURTHER IN UPDATE. SHOULD BE SOME ACCUMULATIONS OF HALF AN INCH OF SNOW...WHICH MODELS INDICATE. FORECAST HIGHS LOOK GOOD. SURFACE PRESSURE GRADIENTS STEADILY LESSENING THIS MORNING...AND WINDS ALOFT HAVE DIMINISHED TO 30 KT ON 12Z SOUNDING AT 850 MB...BUT WILL BE INCREASING THRU THE DAY REACHING 50 KT AGAIN IN OUR WEST BY 00Z. LAPSE RATES TOO POOR FOR ANY SIGNIFICANT WINDS FOR MOST OUR AREA...BUT BETTER LAPSE RATES IN OUR EXTREME WEST OVER HIGHER ELEVATIONS WHERE WINDS ALREADY HAVE STARTED INCREASING...AND WILL CONTINUE TO DO SO THIS AFTERNOON. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY...THE ACTIVE WEATHER PATTERN CONTINUES. POTENTIAL LOOKS GOOD FOR A HIGH WIND EVENT LATE SUNDAY NIGHT AND MONDAY. THE WEATHER SETTLES DOWN MONDAY NIGHT AND TUESDAY BEFORE SOME BIG CHANGES TO THE PATTERN TAKE PLACE MID- WEEK. TODAY...THE PATTERN RAPIDLY TRANSITIONS FROM ONE OF COLD AIR ADVECTION TO A WARM ADVECTION PATTERN. THE SYSTEM THAT BROUGHT A FEW SNOW SHOWERS AND SOME WIND TO THE AREA YESTERDAY WILL SLIDE OFF TO THE MIDWEST TODAY. A STRONG SYSTEM IS VISIBLE ON THE WATER VAPOR SATELLITE CHANNEL CRASHING INTO THE NORTHERN BRITISH COLUMBIA EARLY THIS MORNING...WITH A SATELLITE ESTIMATED JET CORE OF ABOUT 170KTS. AS THIS SYSTEM PUSHES THROUGH WESTERN CANADA TODAY A STRONG SURFACE LOW WILL TRACK EAST INTO THE ALBERTA ROCKIES. THIS WILL QUICKLY SET UP A WARM ADVECTION PATTERN WITH INCREASING CLOUDS. SOME SNOW WILL LIKELY DEVELOP LATER IN THE DAY. MODELS DIFFER A BIT ON THE PLACEMENT OF THE BEST LIFT AND MOISTURE...BUT IN GENERAL HIT OUR CENTRAL AND EASTERN ZONES WITH A BAND OF SNOW LATE IN THE DAY INTO THE EVENING. CERTAINLY THE POTENTIAL FOR AN INCH OR SO OF SNOW...BUT UNLIKELY ADVISORY CRITERIA. BIGGEST CHANGE WILL BE TO INCREASE THE POPS INTO THE LIKELY RANGE FOR TODAY INTO THIS EVENING FROM ABOUT VALLEY COUNTY AND POINTS EAST AND MENTION UP TO AN INCH OF SNOW ACCUMULATION. TONIGHT...IT LOOKS LIKE ANY WARM ADVECTION SNOW SHOULD EXIT THE EASTERN ZONES DURING THE EVENING. A STRONG SURFACE LOW WILL DIVE SOUTHEAST INTO SOUTHEAST SASKATCHEWAN BY LATE SUNDAY NIGHT. THIS WILL AGAIN QUICKLY TRANSITION THE PATTERN INTO ONE OF COLD ADVECTION. THE GFS/UKMET/NAM/NGM/NOGAPS/ECMWF ALL HAVE A 50-60KT JET AT 850MB DROPPING SOUTHEAST OUT OF ALBERTA AND INTO EASTERN MONTANA. LAPSE RATES ARE PROGGED TO STEEPEN TO GREATER THAN 7C/KM ONCE THE COLD ADVECTION KICKS IN LATE AT NIGHT...SO LOOKS LIKE A CASE WHERE THE WIND MAY VERY WELL BEGIN TO RAMP UP VERY LATE AT NIGHT. MONDAY...THE SYSTEM CONTINUES TO DIVE SOUTHEAST TOWARD THE UPPER MIDWEST AS A PACIFIC RIDGE BEGINS TO BUILD IN FROM THE WEST. THE COMBINATION OF STRONG PRESSURE RISES...STEEP LAPSE RATES...AND A STRONG 50-60KT JET AT 850MB WILL LEAD TO A VERY WINDY DAY. THIS LOOKS LIKE A VERY GOOD SET UP FOR GETTING WIDESPREAD WARNING CRITERIA WIND. AS IT IS MAINLY A 3RD PERIOD EVENT WILL HOLD ONTO THE WATCH AS THERE IS STILL AMPLE TIME TO UPGRADE LATER TODAY. WOULD PREFER THIS FAR OUT NOT TO BLANKET THE ENTIRE CWA UNDER A WARNING AS WE HAVE HAD A VERY TOUGH TIME GETTING WARNING CRITERIA WIND THIS FALL AND WINTER...AND WITH IT BEING MORE THAN 24 HOURS OUT WOULD STRONGLY PREFER TO PLAY IT CONSERVATIVE AND MAINTAIN THE WATCH WHILE CONTINUING TO HIT THE WIND HARD. MON NIGHT & TUESDAY...THE SURFACE RIDGE SLIDES BY TO OUR SOUTHEAST MONDAY NIGHT AS THE NEXT PACIFIC SYSTEM CRASHES ASHORE IN SOUTHERN BRITISH COLUMBIA. THIS SYSTEM BEGINS TO DEVELOP IN THE LEE OF THE ALBERTA ROCKIES ON TUESDAY PUSHING SOME MILDER WEATHER BACK INTO THE AREA AHEAD OF THE WELL ADVERTISED ARCTIC BLAST FOR THE MIDDLE OF THE WEEK. IT LOOKS LIKE THE STRONGEST WARM ADVECTION AND CHANCE OF SNOW WILL REMAIN TO OUR NORTH IN SASKATCHEWAN. THE BIGGEST CHANGE MADE DURING THIS TIME WAS TO RAISE HIGH TEMPERATURES ON TUESDAY...QUITE A BIT ACROSS THE SOUTHWEST ZONES WHICH WILL LIKELY HAVE A SHOT AT 50 DEGREES. TEMPERATURES TUESDAY WILL LIKELY CRACK THE FREEZING MARK ACROSS JUST ABOUT ALL OF THE CWA FOR THE LAST TIME IN QUITE SOME TIME TO COME...BUT MORE ON THAT IN THE EXTENDED DISCUSSION THAT FOLLOWS BELOW. CB .LONG TERM...WEDNESDAY THROUGH SUNDAY... UPPER TROUGH DROPS INTO THE PACIFIC NORTHWEST ON WEDNESDAY AND SETTLES INTO MONTANA ON THURSDAY AND STAYS THERE THROUGH AT LEAST NEXT WEEKEND. A COLD FRONT ON WEDNESDAY WILL BRING IN AN ARCTIC AIRMASS THAT WILL STICK AROUND FOR A WHILE. GFS AND ECMWF TIME THE COLD FRONT FOR WEDNESDAY MORNING. THE DGEX AND CANADIAN TIME IT FOR WED AFTERNOON. THE MAJORITY OF THE GFS ENSEMBLES BRING THE FRONT THROUGH NORTHEAST MONTANA WEDNESDAY MORNING. WILL STICK WITH THE WEDNESDAY MORNING TIMING FOR NOW. SHOULD SEE STRONG WEST TO NORTHWEST WINDS AFTER THE FRONT PASSES THROUGH ON WEDNESDAY WITH ENOUGH MOISTURE TO MENTION A CHANCE OF SNOW. ARCTIC HIGH PRESSURE SETTLES INTO ALBERTA ON THURSDAY AND SASKATCHEWAN AND MONTANA ON FRIDAY. THIS HIGH REMAINS OVER THE AREA THROUGH THE WEEKEND KEEPING TEMPERATURES BELOW NORMAL. FORRESTER .AVIATION... INCREASING AND LOWERING CLOUDS FROM WEST TO EAST TODAY. A BAND OF OVERRUNNING SNOW IS EXPECTED TO AFFECT THE TAF SITES DURING THE LATE AFTERNOON AND EVENING THAT WILL BRING A MIX OF IFR AND MVFR CONDITIONS. THE SNOW WILL EXIT THE STATE BY 06Z MONDAY BRINGING A RETURN TO VFR CONDITIONS. HOWEVER...ALL IS NOT ROSY FOR MONDAY. STRONG WINDS ARE LIKELY WITH A 50-70KT NORTHWEST LOW-LEVEL JET SLATED TO CROSS THE AREA. SURFACE WIND MONDAY WILL LIKELY RANGE 30 TO 40KT WITH POSSIBLE GUSTS TO 60KT. THIS WIND SHOULD ABATE RATHER QUICKLY DURING THE EVENING. VFR CONDITIONS EXPECTED TUESDAY WITH WIND EXPECTED TO BEHAVE. && .CLIMATE... SO FAR JANUARY IS OFF TO A VERY MILD START. THROUGH JANUARY 6TH THE AVERAGE TEMPERATURE AT GLASGOW OF 28.8 DEGREES IS 18.3 DEGREES ABOVE AVERAGE. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE AVERAGE THROUGH TUESDAY...BEFORE FALLING TO WELL BELOW AVERAGE ON THURSDAY. SO FAR THIS JANUARY IS REMINISCENT OF LAST YEAR WHICH FEATURED THE WARMEST JANUARY ON RECORD...WITH AN AVERAGE TEMPERATURE THAT WAS 18.4 DEGREES ABOVE NORMAL. THE ARCTIC OUTBREAK LATER THIS WEEK INTO NEXT WEEKEND SHOULD ASSURE NO REPEAT PERFORMANCES THIS JANUARY. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 7, 2:44 AM MST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 244 AM MST SUN JAN 7 2007 MTZ016>027-059>062-081200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 244 AM MST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA BEGINNING AT MIDNIGHT TONIGHT. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE BY DAYBREAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA MONDAY. NORTHWEST WIND OF 30 TO 40 MPH IS EXPECTED...WITH WIND GUSTS TO 65 MPH POSSIBLE DURING THE DAY MONDAY. A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED ON WEDNESDAY AS A STRONG ARCTIC COLD FRONT DROPS SOUTH ACROSS NORTHEAST MONTANA. THE ARCTIC FRONT MAYBE ACCOMPANIED BY SOME SNOWFALL DURING THE DAY WEDNESDAY. MUCH COLDER AIR IS EXPECTED BY WEDNESDAY NIGHT WITH LOWS OF ZERO TO 10 BELOW...COLDEST ALONG AND NEAR THE INTERNATIONAL BORDER. UNSEASONABLY COLD WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. BY FRIDAY...HIGH TEMPERATURES ARE ONLY EXPECTED TO BE BETWEEN ZERO AND 10 BELOW...AGAIN COLDEST ALONG AND NEAR THE CANADIAN BORDER. LOW TEMPERATURES THROUGH THE PERIOD WILL BE BETWEEN 15 AND 25 BELOW...WITH THE POTENTIAL THAT IF THE SKY CLEARS OUT ON ANY OF THESE NIGHTS THAT A FEW SPOTS COULD DROP TO 30 BELOW OR COLDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOGEL
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.